MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was not implanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.This report is for the needle sticking.For difficulty on the wire advancing on the same device and used on the same patient, see mdr 1118880-2018-000102.
 
Event or Problem Description
The user facility reported that during the procedure the needle in the precision ik kit was unable to accept the wire after access was gained.The needle seemed to be sticking up into the hub so that when access was achieved the wire did not funnel into the needle tube.The wire would go into the hub but would then hit the side of the needle tube.The needle tube appears to not be flush with the hub, allowing the wire to go into the hub but not the needle tube.The patient condition was good.The procedure outcome was a success.There was no other equipment or devices being used with the reported product.Additional information was received on 8/20/18: the procedure being performed was an intravascular procedure via femoral access.The patient was stable after the procedure and when the issue was noted another needle was pulled and used.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device returned date and to provide the completed investigation results.One 21g needle was returned for evaluation.No sheath or dilator were returned.The returned needle was subjected to visual analysis and was examined under microscopy.Which revealed that at the cannula hub junction, there was flash present.Dimensional testing was performed by measuring the inner lumen of the needle hub junction.The inner diameter of the needle was then measured and confirmed to not meet specification.The reported event has been deemed manufacturing related and is being further investigated.

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7808713
Report Number1118880-2018-00101
Device Sequence Number19199566
Product Code DYB
UDI-Device Identifier00389701010472
UDI-Public00389701010472
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue Number70-5130
Device Lot NumberWF16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer08/24/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1